Alert archive / Nebraska / High Wind Watches in 2007
High Wind Watch 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Jan 6, 2007, 4:12 AM MST for Crook County, Weston County, Wyoming; 7 counties in Nebraska. It took effect at Jan 7, 2007, 3:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 6, 2007, 4:12 AM MST (11:12 UTC)
- In effect from
- Jan 7, 2007, 3:00 PM MST
- Expired
- Jan 7, 2007, 4:13 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Crook County, WY, Weston County, WY
The radar
The Cheyenne radar (KCYS), 164 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 11.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1672 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 061112 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 412 AM MST SAT JAN 6 2007 ...STRONG WINDS WILL OCCUR ON SATURDAY AND AGAIN SUNDAY AFTERNOON AND SUNDAY NIGHT OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE... .FAST WESTERLY WINDS IN THE UPPER ATMOSPHERE WILL COMBINE WITH A LARGE DIFFERENCE IN SURFACE PRESSURE BETWEEN WESTERN COLORADO AND MONTANA TO PRODUCE THE VERY STORNG WINDS. WYZ059>070-061915- /O.NEW.KCYS.HW.A.0003.070107T2200Z-070108T1200Z/ /O.EXT.KCYS.HW.W.0003.070106T1200Z-070107T0200Z/ CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...RAWLINS... HANNA...MEDICINE BOW...CENTENNIAL...GARRETT...LARAMIE...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE... PINE BLUFFS 412 AM MST SAT JAN 6 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM MST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 PM MST THIS EVENING. WEST WINDS WILL BE SUSTAINED AT 35 TO 50 MPH THROUGH EARLY SATURDAY EVENING OVER THE LOWER ELEVATIONS OF SOUTHEAST WYOMING. WIND GUSTS WILL BE AS HIGH AS 70 MPH...ESPECIALLY CLOSER TO THE MOUNTAINS. FOR THE MOUNTAINS THE WINDS WILL BE SUSTAINED AT 40 TO 55 MPH IN OPEN AREAS WITH GUSTS AS HIGH AS 75 MPH THROUGH THE EARLY EVENING. THE STRONG WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. TRAVEL WILL BE HAZARDOUS TODAY DUE TO THE STRONG WINDS...SLICK ROADS AND LOWER VISIBILITIES ESPECIALLY FOR THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS WILL DEVELOP AGAIN OVER SOUTHEAST WYOMING BY LATE SUNDAY AFTERNOON AND CONTINUE THROUGH SUNDAY NIGHT. WIND GUSTS WILL POSSIBLY BE AS HIGH AS 70 MPH DURING THOSE TIMES. PEOPLE PLANNING TRAVEL TODAY AND AGAIN SUNDAY AFTERNOON AND SUNDAY NIGHT SHOULD BE PREPARED FOR THE STRONG WINDS AND SUDDEN GUSTS AND BLOWING AND DRIFTING SNOW. BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS BEFORE LEAVING. $$ NEZ001>003-019>021-054-055-061915- /O.NEW.KCYS.HW.A.0003.070107T2200Z-070108T1200Z/ /O.EXT.KCYS.WI.Y.0001.070106T1200Z-070107T0200Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 412 AM MST SAT JAN 6 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM MST THIS EVENING. WEST WINDS WILL BE SUSTAINED AT 30 TO 40 MPH THROUGH EARLY SATURDAY EVENING OVER THE WESTERN NEBRASKA PANHANDLE. WIND GUSTS WILL BE AS HIGH AS 55 MPH. THE WINDS WILL AGAIN INCREASE OVER THE PANHANDLE LATE SUNDAY AFTERNOON AND CONTINUE THROUGH SUNDAY NIGHT. WIND GUSTS DURING THAT TIME MAY BE AS HIGH AS 60 MPH. THE STRONG WINDS WILL PRODUCE LOCAL AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. TRAVEL WILL BE HAZARDOUS TODAY DUE TO THE STRONG WINDS AND SUDDEN GUSTS ESPECIALLY FOR THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PEOPLE PLANNING TRAVEL TODAY AND AGAIN SUNDAY AFTERNOON AND SUNDAY NIGHT SHOULD BE PREPARED FOR THE STRONG WINDS AND SUDDEN GUSTS. $$ WEILAND
4 follow-up statements
000 WWUS75 KCYS 062037 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 137 PM MST SAT JAN 6 2007 ...DANGEROUS WEST WINDS WILL CONTINUE THIS AFTERNOON AND BLOW AGAIN SUNDAY AFTERNOON AND SUNDAY NIGHT OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE... .STRONG WEST WINDS IN THE UPPER ATMOSPHERE WILL COMBINE WITH A LARGE DIFFERENCE IN PRESSURE AT THE SURFACE OVER WYOMING TO PRODUCE THE VERY STRONG WINDS. WYZ059>070-070200- /O.CON.KCYS.HW.W.0003.000000T0000Z-070107T0200Z/ /O.CON.KCYS.HW.A.0003.070107T2200Z-070108T1200Z/ CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...RAWLINS... HANNA...MEDICINE BOW...CENTENNIAL...GARRETT...LARAMIE...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE... PINE BLUFFS 137 PM MST SAT JAN 6 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A HIGH WIND WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. WEST WINDS WILL BE SUSTAINED AT 40 TO 50 MPH THROUGH EARLY SATURDAY EVENING AT THE LOWER ELEVATIONS OF SOUTHEAST WYOMING. WIND GUSTS WILL BE AS HIGH AS 80 MPH...ESPECIALLY CLOSE TO THE MOUNTAINS. FOR THE MOUNTAINS...THE WINDS WILL BE SUSTAINED AT 45 TO 55 MPH IN OPEN AREAS WITH GUSTS AS HIGH AS 75 MPH THROUGH EARLY EVENING. THE STRONG WINDS WILL CAUSE WIDESPREAD BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. TRAVEL WILL BE HAZARDOUS TODAY DUE TO THE STRONG WINDS...SLICK ROADS AND LOWER VISIBILITIES ESPECIALLY FOR THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS WILL DEVELOP AGAIN OVER SOUTHEAST WYOMING BY LATE SUNDAY AFTERNOON AND CONTINUE THROUGH SUNDAY NIGHT. WIND GUSTS WILL POSSIBLY BE AS HIGH AS 70 MPH DURING THOSE TIMES. PEOPLE PLANNING TRAVEL TODAY AND AGAIN SUNDAY AFTERNOON AND SUNDAY NIGHT SHOULD BE PREPARED FOR THE STRONG WINDS AND SUDDEN GUSTS AND BLOWING AND DRIFTING SNOW. BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS BEFORE LEAVING. $$ NEZ001>003-019>021-054-055-070200- /O.CON.KCYS.WI.Y.0001.000000T0000Z-070107T0200Z/ /O.CON.KCYS.HW.A.0003.070107T2200Z-070108T1200Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 137 PM MST SAT JAN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A HIGH WIND WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. WEST WINDS WILL BE SUSTAINED AT 30 TO 40 MPH THROUGH EARLY THIS EVENING OVER THE WESTERN NEBRASKA PANHANDLE. WIND GUSTS WILL BE AS HIGH AS 50 MPH. AFTER DECREASING TONIGHT AND SUNDAY MORNING... THE WINDS WILL INCREASE OVER THE PANHANDLE LATE SUNDAY AFTERNOON AND CONTINUE THROUGH SUNDAY NIGHT. WIND GUSTS DURING THAT TIME MAY BE AS HIGH AS 60 MPH. TRAVEL WILL BE HAZARDOUS TODAY DUE TO THE STRONG WINDS AND SUDDEN GUSTS ESPECIALLY FOR THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PEOPLE PLANNING TRAVEL TODAY AND AGAIN SUNDAY AFTERNOON AND SUNDAY NIGHT SHOULD BE PREPARED FOR THE STRONG WINDS AND SUDDEN GUSTS. $$ JLH
000 WWUS75 KCYS 062259 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 359 PM MST SAT JAN 6 2007 ...STRONG WEST WINDS OVER SOUTHEAST WYOMING AND THE PANHANDLE OF NEBRASKA WILL GRADUALLY DECREASE EARLY THIS EVENING AND OVERNIGHT THEN INCREASE AGAIN LATE SUNDAY AFTERNOON AND SUNDAY NIGHT... .VERY STRONG NORTHWEST WINDS ALOFT WILL COMBINE WITH A LARGE PRESSURE DIFFERENCE AT THE SURFACE TO PRODUCE THE HIGH WINDS. WYZ060>063-065-066-068>070-070400- /O.CAN.KCYS.HW.W.0003.000000T0000Z-070107T0200Z/ /O.CON.KCYS.HW.A.0003.070107T2200Z-070108T1200Z/ NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- LARAMIE RANGE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...LUSK...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL...LARAMIE...BUFORD...HORSE CREEK...TORRINGTON... CHEYENNE...PINE BLUFFS 359 PM MST SAT JAN 6 2007 ...HIGH WIND WARNING IS CANCELLED... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. STRONG WEST WINDS WILL CONTINUE TO SLOWLY DECREASE THROUGH EARLY THIS EVENING. SPEEDS OF 25 TO 35 MPH WITH GUSTS OVER 50 MPH WILL PERSIST UNTIL ABOUT 7 PM...THEN WINDS WILL BE FROM 20 TO 35 MPH. WIDESPREAD BLOWING AND DRIFTING SNOW CAN BE EXPECTED INTO THIS EVENING BETWEEN RAWLINS AND CHEYENNE. TRAVEL WILL BE HAZARDOUS DUE TO POOR VISIBILITIES AND ICY ROADS. IF YOU MUST TRAVEL...BE SURE TO CHECK THE LATEST ROAD REPORTS BEFORE SETTING OUT. STRONG WEST WINDS WILL REDEVELOP OVER MUCH OF SOUTHEAST WYOMING LATE SUNDAY AFTERNOON AND CONTINUE THROUGH SUNDAY NIGHT. WIND GUSTS WILL POSSIBLY BE AS HIGH AS 70 MPH DURING THOSE TIMES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ WYZ059-064-067-070200- /O.CON.KCYS.HW.W.0003.000000T0000Z-070107T0200Z/ /O.CON.KCYS.HW.A.0003.070107T2200Z-070108T1200Z/ CONVERSE-NORTH LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...GARRETT... WHEATLAND...GUERNSEY 359 PM MST SAT JAN 6 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... A HIGH WIND WARNING CONTINUES UNTIL 7 PM MST THIS EVENING. A HIGH WIND WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. WEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 70 MPH WILL PERSIST OVER MOST OF CONVERSE AND PLATTE COUNTIES AS WELL AS THE NORTHERN LARAMIE RANGE INTO EARLY EVENING. VISIBILITIES WILL BE REDUCED UNDER A MILE IN SOME AREAS DUE TO BLOWING SNOW AND DUST. AFTER 7 PM MST...THE WINDS WILL DECREASE TO 20 TO 35 MPH. TRAVELERS...ESPECIALLY THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD DRIVE WITH EXTRA CAUTION UNTIL EARLY THIS EVENING. STRONG WEST WINDS WILL DEVELOP AGAIN OVER LATE SUNDAY AFTERNOON AND CONTINUE THROUGH SUNDAY NIGHT. WIND GUSTS WILL POSSIBLY BE AS HIGH AS 70 MPH DURING THOSE TIMES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ NEZ001>003-019>021-054-055-070200- /O.CON.KCYS.WI.Y.0001.000000T0000Z-070107T0200Z/ /O.CON.KCYS.HW.A.0003.070107T2200Z-070108T1200Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 359 PM MST SAT JAN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... A WIND ADVISORY CONTINUES UNTIL 7 PM MST THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. WEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL PERSIST UNTIL EARLY THIS EVENING. THE WINDS WILL CAUSE LOCALLY REDUCED VISIBILITIES IN BLOWING SNOW AND DUST. AFTER 7 PM MST THIS EVENING...THE WINDS WILL DECREASE TO 15 TO 20 MPH. STRONG NORTHWEST WINDS WILL LIKELY DEVELOP OVER THE WESTERN NEBRASKA PANHANDLE LATE SUNDAY AFTERNOON AND SUNDAY NIGHT...WITH GUSTS TO 60 MPH POSSIBLE. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JLH
000 WWUS75 KCYS 070202 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 702 PM MST SAT JAN 6 2007 ...STRONG WEST WINDS OVER SOUTHEAST WYOMING AND THE PANHANDLE OF NEBRASKA WILL GRADUALLY DECREASE OVERNIGHT THEN INCREASE AGAIN LATE SUNDAY AFTERNOON AND SUNDAY NIGHT... .THE COMBINATION OF VERY STRONG NORTHWEST WINDS ALOFT AND LARGE PRESSURE DIFFERENCES AT THE SURFACE PRODUCED THE HIGH WINDS ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE EARLIER TODAY. THE WINDS WILL BEGIN TO DECREASE OVERNIGHT. HOWEVER...LARGE PRESSURE DIFFERENCES WILL ONCE AGAIN SET UP ON SUNDAY AFTERNOON AND CONTINUE THROUGH SUNDAY NIGHT. WYZ059-064-067-071015- /O.EXP.KCYS.HW.W.0003.000000T0000Z-070107T0200Z/ /O.CON.KCYS.HW.A.0003.070107T2200Z-070108T1200Z/ CONVERSE-NORTH LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...GARRETT... WHEATLAND...GUERNSEY 702 PM MST SAT JAN 6 2007 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE HIGH WIND WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. STRONG WESTERLY WINDS WILL CONTINUE TO DIMINISH OVERNIGHT. LATEST OBSERVATIONS INDICATED GUSTY WEST WINDS OF 20 TO 35 MPH WITH GUSTS TO NEAR 50 MPH OVER MOST OF CONVERSE AND PLATTE COUNTIES AS WELL AS THE NORTHERN LARAMIE RANGE. THUS THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...TRAVELERS SHOULD STILL USE CAUTION AS SOME GUSTY WINDS MAY STILL CAUSE HAZARDOUS CONDITIONS WITH BLOWING SNOW AND DUST. STRONG WEST WINDS WILL ONCE AGAIN DEVELOP ON LATE SUNDAY AFTERNOON AND CONTINUE THROUGH SUNDAY NIGHT. WIND GUSTS WILL POSSIBLY BE AS HIGH AS 70 MPH DURING THOSE TIMES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ NEZ001>003-019>021-054-055-071015- /O.EXP.KCYS.WI.Y.0001.000000T0000Z-070107T0200Z/ /O.CON.KCYS.HW.A.0003.070107T2200Z-070108T1200Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 702 PM MST SAT JAN 6 2007 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. STRONG WEST TO NORTHWEST WINDS WILL CONTINUE TO DIMINISH OVERNIGHT. LATEST OBSERVATIONS INDICATED NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 30 MPH OVER MOST OF THE NEBRASKA PANHANDLE. THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER...TRAVELERS SHOULD STILL USE CAUTION AS SOME GUSTY WINDS MAY STILL CAUSE HAZARDOUS CONDITIONS WITH BLOWING SNOW AND DUST. STRONG NORTHWEST WINDS WILL LIKELY DEVELOP OVER THE WESTERN NEBRASKA PANHANDLE LATE SUNDAY AFTERNOON AND SUNDAY NIGHT...WITH GUSTS TO 60 MPH POSSIBLE. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ WYZ060>063-065-066-068>070-071015- /O.CON.KCYS.HW.A.0003.070107T2200Z-070108T1200Z/ NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- LARAMIE RANGE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...LUSK...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL...LARAMIE...BUFORD...HORSE CREEK...TORRINGTON... CHEYENNE...PINE BLUFFS 702 PM MST SAT JAN 6 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. STRONG WEST WINDS WILL CONTINUE TO SLOWLY DECREASE OVERNIGHT. LATEST OBSERVATIONS INDICATED WIND SPEEDS OF 10 TO 25 MPH WITH GUSTS UP TO 40 MPH ACROSS LARAMIE...NIOBRARA...AND GOSHEN COUNTIES. WIDESPREAD BLOWING AND DRIFTING SNOW CAN BE EXPECTED INTO THE LATE EVENING BETWEEN VEDAUWOO AND RAWLINS. TRAVEL WILL BE HAZARDOUS DUE TO POOR VISIBILITIES AND ICY ROADS. IF YOU MUST TRAVEL...BE SURE TO CHECK THE LATEST ROAD REPORTS BEFORE SETTING OUT. STRONG WEST WINDS WILL REDEVELOP OVER MUCH OF SOUTHEAST WYOMING LATE SUNDAY AFTERNOON AND CONTINUE THROUGH SUNDAY NIGHT. WIND GUSTS WILL POSSIBLY BE AS HIGH AS 70 MPH DURING THOSE TIMES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KCYS 071113 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 413 AM MST SUN JAN 7 2007 ...STRONG WEST WINDS WILL INCREASE LATER THIS AFTERNOON ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE AND CONTINUE THROUGH MONDAY... .VERY STRONG NORTHWEST WINDS IN THE UPPER ATMOSPHERE AND LARGE PRESSURE DIFFERENCES AT THE SURFACE WILL PRODUCE HIGH WINDS OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE LATE THIS AFTERNOON AND CONTINUE THROUGH MONDAY. THE STRONG WINDS WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW ESPECIALLY OVER AND NEAR THE SOUTHEAST WYOMING MOUNTAINS. WYZ059>070-071915- /O.UPG.KCYS.HW.A.0003.070107T2200Z-070108T1200Z/ /O.NEW.KCYS.HW.W.0004.070107T2200Z-070109T0000Z/ CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...RAWLINS... HANNA...MEDICINE BOW...CENTENNIAL...GARRETT...LARAMIE...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE... PINE BLUFFS 413 AM MST SUN JAN 7 2007 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT STRONG WEST WINDS WILL ONCE AGAIN DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH MONDAY. WINDS WILL BE SUSTAINED AT 40 TO 50 MPH WITH GUSTS UP TO 65 MPH IN THE LOWER ELEVATIONS AND 75 MPH OVER THE MOUNTAINS. THE STRONG WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW...POOR VISIBILITIES AND HAZARDOUS TRAVEL ESPECIALLY ALONG AND WEST OF INTERSTATE 25. PEOPLE PLANNING TRAVEL IN SOUTHEAST WYOMING LATE THIS AFTERNOON AND MONDAY SHOULD BE PREPARED FOR THE STRONG WINDS AND SUDDEN GUSTS. THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES MAY WANT TO CONSIDER ALTERNATE ROUTES OR EVEN POSTPONING THEIR TRIP. BE SURE TO CHECK THE LATEST WEATHER AND ROAD INFORMATION BEFORE LEAVING. $$ NEZ001>003-019>021-054-055-071915- /O.UPG.KCYS.HW.A.0003.070107T2200Z-070108T1200Z/ /O.NEW.KCYS.HW.W.0004.070108T0600Z-070109T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 413 AM MST SUN JAN 7 2007 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG NORTHWEST WINDS WILL ONCE AGAIN DEVELOP BY MIDNIGHT TONIGHT AND CONTINUE THROUGH MONDAY. WINDS WILL BE SUSTAINED AT 35 TO 45 MPH WITH GUSTS UP TO 60 MPH ESPECIALLY DURING THE DAY MONDAY. THE STRONG WINDS WILL PRODUCE LOCAL AREAS OF BLOWING SNOW AND CONSIDERABLE DRIFTING SNOW. PEOPLE PLANNING TRAVEL IN THE WESTERN NEBRASKA PANHANDLE LATER TONIGHT AND MONDAY SHOULD BE PREPARED FOR THE STRONG WINDS AND SUDDEN GUSTS. THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES MAY WANT TO CONSIDER ALTERNATE ROUTES OR EVEN POSTPONING THEIR TRIP. BE SURE TO CHECK THE LATEST WEATHER AND ROAD INFORMATION BEFORE LEAVING. $$ WEILAND
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 6, 3:30 AM MST, 42 minutes earlier.
Area forecast discussion, Jan 6, 3:30 AM MST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
330 AM MST SAT JAN 6 2007
.SHORT TERM...WIND AND MORE WIND THROUGH SUNDAY NIGHT OVER THE CWA.
WIND SPEEDS ALOFT AND SURFACE PRESSURE GRADIENTS ALREADY INCREASING
OVER THE REGION EARLY THIS MORNING WITH OBSERVED GUSTS AT BOTH KARL
AND KBRX OVER 60 MPH. THE INITIAL WINDY PERIOD WHICH IS THROUGH THE
EARLY EVENING HOURS WILL BE CAUSED BY THE APPROACH AND THEN PASSAGE
OF A SHORTWAVE TROUGH CURRENTLY OVER THE PACIFIC NORTHWEST. THE
700 MB HEIGHT DIFFERENCES BETWEEN KCAG AND KCPR LOOK TO BE 80 METERS
MAINLY THROUGH THE EARLY AFTERNOON. WITH THE WINDS WILL BE QUITE A
BIT OF BLOWING AND DRIFTING SNOW MAINLY ALONG AND WEST OF INTERSTATE
25. WILL CONTINUE THE PREVIOUSLY ISSUED HIGH WIND WARNING FOR THE
WYOMING PART OF THE CWA AND THE WIND ADVISORY FOR THE PANHANDLE AND
JUST EXTEND IT SLIGHTLY INTO THE EVENING. MODELS FOR THE PAST FEW
RUNS HAVE BEEN INDICATING ANOTHER VERY WINDY PERIOD FOR SUNDAY
AFTERNOON AND SUNDAY NIGHT. BUILDING RIDGE OFF THE WEST COAST WILL
FORCE A 140 KNOT JET OVER THE CWA IN THE NORTHWEST FLOW ALOFT.
LARGE SURFACE PRESSURE FALLS ALSO TAKE PLACE TO OUR NORTH DURING THAT
TIME. KIND OF AWKWARD AT THIS TIME...BUT WILL GO AHEAD AND ISSUE A
HIGH WIND WATCH FOR THE ENTIRE CWA FOR LATE SUNDAY AFTERNOON AND
SUNDAY NIGHT. UP TO A 70 KNOT WIND AT 700 MB SHOULD COVER THE
ENTIRE CWA BY SUNDAY NIGHT AND SUBSIDENVCE SHOULD MAKE FOR A VERY
WINDY TIME. AGAIN...BLOWING AND DRIFTING SNOW WILL BE A MAJOR RESULT
OF THE STRONG WINDS. THE STRONG NORTHWEST WIND FLOW ALOFT FOR TODAY
AND AGAIN SUNDAY AND SUNDAY NIGHT WILL PRODUCE OROGRPAHIC SNOW FOR
THE SNOWY RANGE. HAVE INCREASED POPS AND SNOW AMOUNTS FOR THE SNOWY
RANGE FOR THOSE TIME PERIODS. MODELS ARE FAIRLY SIMILAR FOR THIS
PART OF THE FORECAST AND LOOK REASONABLE.
.LONG TERM...NW FLOW WILL BE ALOFT MON AND TUE AS A LARGE AMPLITUDE
TROUGH REMAINS OVER THE CENTRAL AND EASTERN U.S. WINDY AND DRY
CONDITIONS WILL OCCUR AT THE SURFACE AS A LEE TROUGH DEVELOPS BY
TUES. ZONAL FLOW WILL OCCUR WED AS AN UPPER LOW/TROUGH MOVES ACROSS
SOUTHERN CANADA. A COLD FRONT WILL MOVE ACROSS THE CWA LATE WED
WITH UPSLOPE FLOW DEVELOPING BEHIND THE FRONT. LOW AND MID LEVEL
MOISTURE WILL ALSO INCREASE ACROSS THE AREA BEHIND THE FRONT. ON
THUR...SW FLOW WILL DEVELOP AS AN UPPER LOW MOVES FROM THE PAC NW
AND INTO THE GREAT BASIN. THE UPPER TROUGH OVER THE WESTERN U.S
WILL ALSO DEEPEN DURING THIS TIME. UPSLOPE WILL CONTINUE ACROSS THE
FORECAST AREA. THE UPPER LOW WILL MOVE OVER WY ON FRIDAY. WILL
INTRODUCE A CHANCE OF SNOW IN THE WEST WED NIGHT AND SPREAD IT EAST
BY THUR MORNING...THEN CONTINUE WITH A CHANCE OF SNOW THURSDAY AND
FRIDAY. THIS SYSTEM WILL NEED TO BE WATCHED AND HIGHLIGHT MAY BE
NECESSARY AS THE TIME IN QUESTION APPROACHES.
&&
.AVIATION...WITH THE MOIST AND FAST NORTHWEST WIND FLOW ALOFT OVER
THE CWA TODAY AND AGAIN SUNDAY AND SUNDAY NIGHT...TURBULENCE AND
MOUNTAIN OBSCUREMENT WILL BE THE MAIN CONCERNS. THE TURBULENCE IS
ALREADY TAKING PLACE FROM THE SURFACE TO 30 THOUSAND FEET AGL OVER
THE CWA AS INDICATED ON THE AVIATION WEATHER CENTER WEB PAGE.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 6 AM TO 7 PM TODAY FOR ALL OF SOUTHEAST
WYOMING. ZONES 59>70.
HIGH WIND WATCH LATE SUNDAY AFTERNOON AND SUNDAY NIGHT FOR MOST
OF SOUTHEAST WYOMING. ZONES 59..61>67..69.
NE...WIND ADVISORY FROM 6 AM TO 7 PM TODAY FOR THE WESTERN
PANHANDLE. ZONES 1>3..19>21..54..55.
HIGH WIND WATCH LATE SUNDAY AFTERNOON AND SUNDAY NIGHT FOR THE
WESTERN PANHANDLE. ZONES 1?3..19>21..54..55.
&&
WEILAND/KMDHazardous weather outlook, Jan 5, 1:34 PM MST, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 134 PM MST FRI JAN 5 2007 WYZ059>070-062045- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 134 PM MST FRI JAN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A HIGH WIND WARNING IS IN EFFECT FROM 6 AM TO 6 PM MST ON SATURDAY. ON SATURDAY...ACROSS THE LOWER ELEVATIONS...YOU CAN EXPECT WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH. IN THE MOUNTAINS...WINDS WILL BE WEST AT 40 TO 55 MPH WITH GUSTS TO 75 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WIND REPORTS WOULD BE APPRECIATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-062045- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 134 PM MST FRI JAN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WIND ADVISORY IS IN EFFECT FOR SATURDAY. ON SATURDAY...YOU CAN EXPECT WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WIND REPORTS WOULD BE APPRECIATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 4:05 PM MST | Blowing Snow Advisory | CYS | 8 hr |
Nearby
High Wind Watches in Nebraska, 2007High Wind Watches in Wyoming, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.